COVID-19 Vaccine & Dermal Fillers- What you need to know.
In the past few days, our office has been flooded with questions concerning dermal fillers and the Moderna COVID-19 vaccine. The vaccine, which was authorized for emergency use in the United States last month, may have side effects for people with cosmetic facial fillers, according to the Food and Drug Administration (FDA). At this time no incidence has been reported concerning the Pfizer vaccine, but that does not mean there can’t be. It’s important to note that this is a very rare reaction that can cause mild facial swelling. So far there have only been 3 reported effects of this kind.
The incidence of this side effect was only 1 in 10,000. Evidence suggests that these reactions can be caused by immunologically triggered viral, and bacterial illnesses, vaccinations, and dental procedures. Each case was resolved quickly with oral steroids and/or antihistamines.
Things to keep in mind:
- None of these cases required an EpiPen
- None were considered life threatening
- There were no long term complications in those who reported having facial swelling after receiving the vaccine.
- Any vaccine can potentially cause swelling of the face and lips.
These events are temporary and can be treated successfully with oral corticosteroids and often times can resolve without treatment.
DO NOT delay getting the vaccine because of your dermal fillers. The benefits outweigh any risks. At this time we recommend waiting 3 weeks after the 2nd dose of the vaccine to resume fillers.
Stay Safe & Healthy!- The Venus & Venom Team